Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 49, NWS Jacksonville, FL

April 24, 2000Baker County, Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2000, 4:21 PM EDT for Baker County, Columbia County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2000, 4:21 PM EDT (20:21 UTC)
Expired
Apr 24, 2000, 5:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Baker County, FL, Columbia County, FL

The radar

The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:35 PM EDTThunderstorm WindMacclenny, FLLarge trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:30 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 242022
SVRJAX
FLC003-023-242100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAKER COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 500 PM EDT

* AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTH OF OLUSTEE...OR ABOUT 14 MILES
  NORTHEAST OF LAKE CITY...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANDERSON BY 425 PM EDT...
  GLEN ST. MARY AND TAYLOR BY 435 PM EDT...
  MACCLENNY BY 440 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

BAILEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:30 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 24, 2:30 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON APR 24 2000

CURRENTLY...AT 2 PM EDT WATER VAPOR LOOP SHOWED SEVERAL SHORT WAVES
MOVING ACROSS THE SOUTHEASTERN U. S. WHILE SURFACE ANALYSIS...RADAR
AND SURFACE DATA SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS RACING
ACROSS NORTHERN FLORIDA AND GEORGIA. TORNADO WATCHES EXTENDED ACROSS
SOUTHEASTERN GEORGIA AND A PORTION OF NORTHEAST FLORIDA. THE MODELS
ARE IN GOOD AGREEMENT SO WILL USE THE AVN FOR THIS PACKAGE. MODELS
INDICATE THAT THE DEEP MOISTURE WILL BE MOVING EAST OF THE AREA THIS
EVENING SO WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST BUT
GO WITH CHANCE POPS FOR OUR FLORIDA AND WESTERN GEORGIA ZONES WITH
LIKELY POPS FOR OUR EASTERN GEORGIA ZONES. WILL GO WITH A SCA FOR
COASTAL WATERS TONIGHT AND GO WITH FWC TEMPERATURES WITH SOME MINOR
MODS FOR THIS PACKAGE.

PRELIM
AMG 61/75/50/72 5220
SSI 63/78/54/68 5220
JAXB 64/79/52/73 4220
GNV 62/78/55/74 3100 33

.JAX...
GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL.
FL...SCA ALTAMAHA SOUND GA TO FLAGLER BEACH FL.

BLS

In the hours before

Special weather statement, Apr 24, 11:12 AM EDT, 5 hours 9 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241815-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EDT MON APR 24 2000

...STRONG THUNDERSTORMS APPROACHING SOUTHEAST GEORGIA AND PORTIONS
OF NORTH FLORIDA...

A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM
DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL
CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH
THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING
SOUTHEAST GEORGIA FROM JUST BEFORE NOON AND THROUGHOUT THE
AFTERNOON. THE LINE OF STORMS WILL BE AFFECTING MAINLY AREAS ALONG I
10 IN NORTHEAST FLORIDA FROM EARLY TO MID AFTERNOON  AND INTO THE
EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO
SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER THE MID
AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE ARE
CAPABLE OF WIND GUSTS IN EXCESS OF 45 MPH...LARGE HAIL...HEAVY
RAINFALL...AND FREQUENT LIGHTNING. SOME OF THEM COULD ALSO BECOME
SEVERE.

SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA IS REQUESTED AT THIS
TIME.

ACTIVATION MIGHT BECOME NECESSARY LATER ACROSS NORTHEAST
FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS
Special weather statement, Apr 24, 12:07 PM EDT, 4 hours 14 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241815-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EDT MON APR 24 2000

...A TORNADO WATCH IS IN EFFECT FOR BACON...COFFEE...CLINCH...WARE...ECHOLS...
AND ATKINSON COUNTIES IN SOUTHEAST GEORGIA AND FOR SUWANNEE...HAMILTON...
AND COLUMBIA COUNTIES IN NORTHEAST FLORIDA UNTIL 5 PM...

A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM
DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL
CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH
THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING
SOUTHEAST GEORGIA AND AREAS ALONG I 10 IN NORTHEAST FLORIDA FROM EARLY
TO MID AFTERNOON AND INTO THE EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE
FROM GAINESVILLE TO SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER
THE MID AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE WILL BE
CAPABLE OF BECOMING SEVERE WITH WIND GUSTS IN EXCESS OF 55 MPH...LARGE HAIL...
HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE WATCH MIGHT BE EXTENDED FURTHER
EAST LATER IN THE AFTERNOON

SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...MAINLY
IN AREAS WITHIN AND NEAR THE WATCH AREA...IS REQUESTED AT THIS TIME

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS
Special weather statement, Apr 24, 4:00 PM EDT, 21 minutes before
FLZ020>023-GAZ132>136-149>152-162-163-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT MON APR 24 2000

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN
NORTHEAST FLORIDA...BAKER...COLUMBIA...HAMILTON AND SUWANNEE. THE
TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN
SOUTHEAST GEORGIA...APPLING...ATKINSON...BACON...BRANTLEY...CLINCH...
COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE.  THE STORMS
THAT PRODUCED SEVERE WEATHER HAVE WEAKENED.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:29 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Apr 24, 4:32 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau43 min
Apr 24, 5:42 PM EDTTornado WarningJAXBaker, Columbia33 min
Apr 24, 6:21 PM EDTTornado WarningJAXColumbia, Hamilton24 min
Apr 24, 6:54 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.